Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 8, 2011, 2:49 PM MDT for 9 counties in Colorado. It took effect at Oct 9, 2011, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 2:49 PM MDT (20:49 UTC)
- In effect from
- Oct 9, 2011, 12:00 AM MDT
- Expired
- Oct 9, 2011, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WWUS75 KPUB 082049 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT SAT OCT 8 2011 COZ083>089-093-094-090300- /O.UPG.KPUB.FZ.A.0003.111009T0600Z-111009T1500Z/ /O.NEW.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 249 PM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. * TEMPERATURES...FALLING INTO THE MID 20S TO LOWER 30S LATE TONIGHT THROUGH EARLY SUNDAY MORNING...WITH THE COLDEST READINGS OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT. && $$
6 follow-up statements
985 WWUS75 KPUB 090147 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 747 PM MDT SAT OCT 8 2011 COZ083>089-093-094-091100- /O.CON.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 747 PM MDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. * LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. * TEMPERATURES...FALLING ARE PROJECTED TO DROP INTO THE MID 20S TO THE LOWER 30S FROM LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT. && $$
132 WWUS75 KPUB 090312 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 912 PM MDT SAT OCT 8 2011 COZ083>089-093-094-090915- /O.CON.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 912 PM MDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. * LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. * TEMPERATURES...PROJECTED TO DROP INTO THE MID 20S TO THE LOWER 30S FROM LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT. && $$
821 WWUS75 KPUB 090515 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1115 PM MDT SAT OCT 8 2011 COZ083>089-093-094-091100- /O.CON.KPUB.FZ.W.0007.111009T0600Z-111009T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 1115 PM MDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. * LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. * TEMPERATURES...MINIMUM TEMPERATURES ARE PROJECTED TO DROP INTO THE MID 20S TO THE LOWER 30S FROM LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE FIRST KILLING FREEZE OF THE FALL IS LIKELY OVERNIGHT THROUGH EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT. && $$
560 WWUS75 KPUB 091030 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 430 AM MDT SUN OCT 9 2011 COZ083>089-093-094-091500- /O.CON.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 430 AM MDT SUN OCT 9 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. * TEMPERATURES...MINIMUM TEMPERATURES ARE PROJECTED TO DROP INTO THE UPPER 20S TO THE LOWER 30S INTO EARLY SUNDAY MORNING...WITH THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE FIRST KILLING FREEZE OF THE FALL IS EXPECTED THROUGH EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT. && $$
825 WWUS75 KPUB 091124 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 524 AM MDT SUN OCT 9 2011 COZ083-086>089-093-094-091230- /O.CAN.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- 524 AM MDT SUN OCT 9 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE CURRENTLY IN THE MID 30S TO MID 40S AND ARE NO LONGER EXPECTED TO FALL BELOW FREEZING FOR ANY SIGNIFICANT AMOUNT OF TIME THIS MORNING. $$ COZ084-085-091500- /O.CON.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 524 AM MDT SUN OCT 9 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES. * TEMPERATURES...MINIMUM TEMPERATURES ARE PROJECTED TO DROP INTO THE UPPER 20S TO THE LOWER 30S INTO EARLY SUNDAY MORNING... WITH THE COLDEST READINGS ANTICIPATED OVER SNOW COVERED PORTIONS OF NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES MAY DAMAGE OR KILL TENDER VEGETATION. PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE FIRST KILLING FREEZE OF THE FALL IS EXPECTED THROUGH EARLY SUNDAY MORNING...WITH A PROLONGED PERIOD OF BELOW FREEZING TEMPERATURES POSSIBLE. TAKE PRECAUTIONARY ACTIONS TO PROTECT OUTDOOR PLANTS AND GARDENS...AS WELL AS EXPOSED WATER PIPES AND WATER LINES FROM THE FREEZING TEMPERATURES OVERNIGHT. && $$
230 WWUS75 KPUB 091452 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 852 AM MDT SUN OCT 9 2011 COZ084-085-091600- /O.EXP.KPUB.FZ.W.0007.000000T0000Z-111009T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS 852 AM MDT SUN OCT 9 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM TO WELL ABOVE FREEZING THROUGH THE REMAINDER OF THE MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 11:41 AM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 8, 11:41 AM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1141 AM MDT SAT OCT 8 2011 .UPDATE... WILL DROP HIGHLIGHTS FROM THE SANGRES AND WETS AS PRECIP HAS TAPERED TO JUST A FEW -SHSN SOUTH OF HIGHWAY 50. KEPT HIGHLIGHTS UP FOR A COUPLE MORE HOURS OVER THE CENTRAL MOUNTAINS AND ACROSS TELLER COUNTY...SUSPECT WE'LL DROP THESE LATER THIS AFTERNOON AS PRECIP SHIFTS NORTH. && .PREV DISCUSSION... /ISSUED 1125 AM MDT SAT OCT 8 2011/ AVIATION... UPPER LOW LIFTING NORTHWARD ACROSS COLORADO THIS MORNING...WITH PRECIPITATION SHIELD SHIFTING NORTH AS WELL. OBS/WEB CAMS SUGGEST SAN LUIS VALLEY AND SOUTHERN MOUNTAINS HAVE BEGUN TO CLEAR...AND OTHER THAN A PASSING SPRINKLE/FLURRY...EXPECT KALS TO REMAIN VFR THE REST OF TODAY. BACK EDGE OF PRECIP SHIELD WILL LIFT NORTH THROUGH KPUB BY 18Z...WITH MVFR CIGS BECOMING VFR AS STEADY PRECIP ENDS. IFR CONDITIONS DUE TO -SHSN WILL PERSIST THROUGH ABOUT 19Z AT KCOS...THEN WEATHER IMPROVES WITH VFR CONDITIONS FORECAST TO DEVELOP AROUND 20Z. MOUNTAINS WILL CONTINUE TO BE OCCASIONALLY OBSCURED THROUGH THE AFTERNOON...ESPECIALLY NORTH OF HIGHWAY 50. TONIGHT...MAINLY VFR CONDITIONS FORECAST AS PRECIP COMES TO AN END...THOUGH MAY SEE SOME PATCHY GROUND FOG IN A FEW RIVER VALLEYS...INCLUDING AREAS NEAR KPUB AND KALS. --10 PREV DISCUSSION... /ISSUED 444 AM MDT SAT OCT 8 2011/ SHORT TERM... (TODAY AND TONIGHT) .SNOW FOR THE HIGH COUNTRY TODAY... UPPER LOW CURRENTLY WRAPPING UP ACROSS SW CO WITH DRY SLOT ADVANCING NORTHWARD ACROSS THE SOUTHEAST PLAINS. BEST WINDOW OF FORCING WILL BE NOW THROUGH 18Z ACROSS THE AREA...AND STARTING TO SEE ANOTHER BAND OF SHOWERS EXPANDING NORTHWARD OFF THE SANGRES...WITH ECHOES ROTATING WESTWARD ACROSS EASTERN FREMONT/WRN PUEBLO COUNTY AND EL PASO COUNTIES. NORTHEASTERLY SURFACE WINDS ARE INCREASING ACROSS NORTHERN PORTIONS OF THE AREA...PROVIDING SOME UPSLOPE FOR THE NE SLOPES ACROSS THE NRN AREAS...AND EXPECT THAT ECHOES WILL FILL IN ACROSS NORTHEAST TELLER COUNTY AND WRN EL PASO AND PUEBLO COUNTIES IN THE NEXT HOUR OR TWO. ISENTROPIC UPGLIDE IN NAM INCREASES BETWEEN NOW AND 15Z WITH 00Z NAM AND GFS IN FAIRLY GOOD AGREEMENT WITH WIDESPREAD PCPN CONTINUING ACROSS THE MOUNTAIN AREAS THROUGH 18Z. THERE IS SOME CONCERN WITH THE DRY SLOT THAT SOUTHERN SANGRES MAY COME UP SHORT WITH ADDITIONAL SNOWFALL THIS MORNING...BUT WITH CONVECTIVE ECHOES FILLING BACK IN ACROSS THAT AREA...WILL MAINTAIN CURRENT HIGHLIGHTS AS IS. TEMPERATURES HAVE ALREADY FALLEN INTO THE LOWER 30S ACROSS THE LOWER ELEVATIONS OF TELLER COUNTY THIS MORNING...WITH LOWER 30S GENERALLY ABOVE 9000 FEET ACROSS THE WETS...AND ABOVE 8500 FEET ACROSS THE SANGRES. MUCH COLDER AIR HAS ALREADY MOVED IN OUT WEST...CLOSER TO CLOSED LOW...WITH SNOW LEVELS HAVING ALREADY DROPPED TO VALLEY FLOOR ACROSS THE SAN LUIS VALLEY. ALL IN ALL...CURRENT HIGHLIGHTS STILL LOOK GOOD...WITH ADVISORIES OUT FOR ALL OF THE MOUNTAINS TODAY...WITH SOUTHERN MTN ADVISORIES ENDING AT 18Z...AND NORTHERN MTN ADVISORIES CONTINUING UNTIL 00Z. HAVE EXTENDED THE ADVISORIES FOR THE CENTRAL MTS AND ADDED ZONE 63 THROUGH 00Z...WHERE AREA MAY STAY UNDER WRAP AROUND PCPN A LITTLE LONGER. ALL IN ALL...STILL THINKING AROUND 3-8 INCHES FOR THE ADVISORY AREAS. HIGHEST PEAKS OF THE SANGRES...WETS...AND PIKES PEAK SHOULD SEE A FOOT OR BETTER OF SNOWFALL BY STORMS END THIS EVENING. FOR THE SOUTHEAST PLAINS...DRY SLOT WILL RESULT IN A SHARP GRADIENT BETWEEN WHERE PCPN FALLS AND WHERE IT RAPIDLY DRIES OUT WITH SOME CLEARING SKIES. WILL KEEP SCT TO ISOLATED POPS FOR THE FAR EASTERN PLAINS. NAM STILL SHOWS A BIT OF CAPE WRAPPING AROUND NRN SIDE OF SFC LOW ACROSS FAR EASTERN COUNTIES...SO WILL MAINTAINS SOME THUNDER IN THE FCST THROUGH THE MORNING ALONG THE CO/KS BORDER. MAIN CONCERN FOR TONIGHT WILL BE POSSIBLE FREEZE FOR THE I-25 CORRIDOR AND ADJACENT PLAINS. THIS WILL ALL DEPEND ON HOW QUICKLY SKIES CLEAR AND WINDS DECOUPLE...BUT WITH H7 TEMPS PROGGED TO DROP INTO THE -2 TO -4C OVERNIGHT ACROSS THIS AREA...ANY CLEARING COULD LEAD TO A QUICK DROP IN TEMPS. HAVE GONE ON THE COLDER SIDE OF GUIDANCE FOR THESE AREAS...AND WILL BE PUTTING OUT A FREEZE WATCH FOR TONIGHT. FARTHER EAST...NORTHERLY WINDS SHOULD KEEP ATMOS MIXED KEEPING TEMPS ABOVE FREEZING. OTHERWISE...EXPECT ISOLATED LINGERING SHOWERS TO DIMINISH FROM SOUTH TO NORTH THROUGH THE EVENING...WITH LITTLE TO NO ADDITIONAL ACCUMULATIONS EXPECTED. -KT LONG TERM... (SUNDAY THROUGH SATURDAY) .BEAUTIFUL FALL WEATHER AHEAD... SUNDAY WILL BE A TRANSITION DAY...AS THE UPPER LOW MOVES SLOWLY TO THE NNE FROM CENTRAL CO TO NE CO DURING THE DAY. COULD SEE SOME LINGERING SHSN OVR THE PIKES PEAK REGION AND UPPER ARKANSAS AREA DURING THE EARLY MORNING HOURS...THEN A BIT OF A BREAK BEFORE WRAP AROUND MOISTURE AND A BIT OF INSTABILITY RESULTS IN MORE SHWR ACTIVITY IN THE AFTERNOON. QPF WILL GENERALLY BE LIGHT AND NOT EXPECTING MUCH IN THE WAY OF SNOW ACCUMS...GENERALLY AN INCH OR LESS. IT WILL BE FAIRLY CHILLY THOUGH...WITH H7 TEMPS PROBABLY NOT GETTING ABOVE ZERO ALL DAY. HAVE CUT BACK A BIT ON AFTERNOON HIGHS...PARTICULARLY OVR THE MTNS WHERE FRESH SNOW COVER WILL HOLD DOWN DAY TIME HEATING. GENERALLY...EXPECT HIGHS IN THE 50S TO LOWER 60S OVR THE PLAINS...AND 30S FOR THE MTNS. WINDS ALOFT WILL TURN WESTERLY ON MON...AND WILL SEE A GOOD REBOUND IN TEMPS...WITH HIGHS PROBABLY REACHING THE UPPER 60S TO LOWER 70S FOR THE PLAINS. MONDAY SHOULD STAY DRY FOR ALL OF SE CO AS SKIES CLEAR BEHIND THE DEPARTING STORM SYSTEM. A WEAK SHORTWAVE WILL MOVE THRU THE NRN ROCKIES LATE TUE AFTERNOON INTO TUE NIGHT...AND THIS MIGHT KICK OFF A FEW MTN SHWRS...PARTICULARLY FOR THE ZONES N OF HGHWY 50...BUT AFTER THIS SYSTEM PASSES THE BALANCE OF THE WEEK LOOKS DRY AND QUITE COMFORTABLE AS A STRONG RIDGE BUILDS OVR THE WESTERN HALF OF THE NATION. FRI-SAT LOOKS LIKE THE WARMEST PERIOD AS THE UPPER RIDGE AXIS PASSES AND SW FLOW MOVES INTO CO. THE NEXT CHANCE OF PRECIP WONT COME UNTIL LATE SAT AT THE EARLIEST. 44 AVIATION... EXPECT MVFR CIGS FOR THE TAF SITES THROUGH THE MORNING...WITH ANOTHER ROUND OF IFR CIGS EXPECTED TO MOVE INTO KCOS BY 12Z AS STEADY SHOWERS MOVE IN. COULD SEE A PERIOD OF RAIN/SNOW MIX AT THE KCOS AIRPORT LATER THIS MORNING...BUT ANY SNOW SHOULD MELT ON CONTACT WITH THE SFC WITH LITTLE OR NO ACCUMULATION EXPECTED. KPUB SHOULD ALSO SEE CIGS LOWERING THROUGH THE MORNING WITH -SHRA MOVING IN...BUT THINK CIGS WILL STAY JUST ABOVE IFR CATEGORY. BOTH KCOS AND KPUB WILL SEE A PERIOD OF GUSTY NORTH TO NORTHWEST WINDS 15 TO 25 KTS THROUGH THE LATE MORNING/EARLY AFTERNOON. KALS WILL SEE MVFR TO BRIEF IFR CIGS/VIS THROUGH THE MORNING WITH PASSING SNOW SHOWERS. ACCUMULATIONS OF AN INCH OR TWO...MAINLY ON THE GRASS CAN BE EXPECTED THROUGH THE EARLY MORNING. EXPECT IMPROVING CONDITIONS AFTER 18Z FOR ALL TAF SITES...WITH CLEARING SKIES EXPECTED TONIGHT. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR COZ083>089-093-094. WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR COZ058- 060-063-076-081. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ082. && 10/40
Hazardous weather outlook, Oct 8, 12:09 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT SAT OCT 8 2011 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT FALL STORM WILL MOVE SLOWLY NORTHWARD ACROSS COLORADO TODAY...WITH RAIN AND SNOW SHIFTING NORTH OF THE REGION BY LATE AFTERNOON. THE HEAVIEST SNOWFALL THROUGH THE AFTERNOON IS EXPECTED TO OCCUR ACROSS PIKES PEAK AND TELLER COUNTY...WHERE AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE. AN ADDITIONAL 1 TO 2 INCHES IS ALSO POSSIBLE OVER THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES IN CENTRAL COLORADO. SCATTERED RAIN SHOWERS WILL CONTINUE TO FALL ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY...WITH SHOWERS MOST NUMEROUS ALONG THE NORTHERN I-25 CORRIDOR IN EL PASO COUNTY. AS SKIES BEGIN TO CLEAR OUT TONIGHT...TEMPERATURES MAY FALL BELOW FREEZING ALONG THE I-25 CORRIDOR AND ADJACENT PLAINS...WHICH MAY DAMAGE TENDER VEGETATION. COVER TENDER PLANTS OR BRING THEM INDOORS TO PROTECT THEM FROM THE POTENTIAL FREEZING TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON OVER THE CENTRAL MOUNTAINS AND ACROSS TELLER COUNTY. 10/40
In the hours before
Local storm report, Oct 8, 12:08 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1208 PM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 2 WSW ROSITA 38.09N 105.36W
10/08/2011 M5.5 INCH CUSTER CO TRAINED SPOTTER
AN ADDITIONAL 0.5 SINCE 9 AM. SNOW HAD STOPPED AT TIME OF
THIS REPORT.
1202 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
10/08/2011 M3.5 INCH EL PASO CO TRAINED SPOTTER
STILL SNOWING LIGHTLY.
1204 PM SNOW 6 E MONUMENT 39.10N 104.76W
10/08/2011 M6.3 INCH EL PASO CO TRAINED SPOTTER
SNOW STARTED BEFORE 5 AM THIS MORNING. STILL SNOWING AND
SOME BLOWING SNOW REDUCING VISIBILITY.
&&
STARKLocal storm report, Oct 8, 12:17 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1217 PM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM SNOW 1 SW WOODLAND PARK 38.99N 105.06W
10/08/2011 M6.5 INCH TELLER CO TRAINED SPOTTER
AVERAGE MEASURED SNOW DEPTH. THREE TENTHS NEW SNOWFALL
SINCE 1130 AM.
&&
STARKLocal storm report, Oct 8, 12:50 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM SNOW 4 SW BLACK FOREST 38.98N 104.76W
10/08/2011 M4.3 INCH EL PASO CO TRAINED SPOTTER
MEASURED ON GRASSY SURFACE.
&&
STARKLocal storm report, Oct 8, 1:33 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM SNOW 5 NE AIR FORCE ACADEMY 39.03N 104.80W
10/08/2011 M7.0 INCH EL PASO CO CO-OP OBSERVER
&&
MNLocal storm report, Oct 8, 1:37 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 5 NE COLORADO SPRINGS 38.88N 104.74W
10/08/2011 M11.0 INCH EL PASO CO TRAINED SPOTTER
FELL OVER PAST 14 HOURS.
&&
MNLocal storm report, Oct 8, 1:45 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
145 PM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM SNOW 1 SSE WOLF CREEK PASS 37.47N 106.79W
10/08/2011 M8.0 INCH MINERAL CO TRAINED SPOTTER
IN THE PAST 24 HOURS.
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:10 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 20 min |
| Oct 7, 8:59 PM MDT | Tornado Warning | PUB | Baca, Prowers | 15 min |
| Oct 8, 4:43 AM MDT | Freeze Watch | PUB | Crowley, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more | 10 hr |
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.